Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 182 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1630    
    Printed62    
    Emailed0    
    PDF Downloaded219    
    Comments [Add]    

Recommend this journal

 
CASE REPORT
Year : 2017  |  Volume : 59  |  Issue : 4  |  Page : 499-501

Oculogyric crisis with atypical antipsychotics: A case series


Department of Psychiatry, All India Institute of Medical Science, Jodhpur, Rajasthan, India

Correspondence Address:
Dr. Naresh Nebhinani
Department of Psychiatry, All India Institute of Medical Science, Jodhpur - 342 005, Rajasthan
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/psychiatry.IndianJPsychiatry_211_17

Rights and Permissions

Oculogyric crisis (OGC) is an acute dystonic reaction, commonly seen with the administration of typical antipsychotics, and rarely reported with atypical antipsychotics. Here, we report five cases of oculogyric crisis, developed after administration of atypical antipsychotics. The first case developed OGC on quetiapine 800 mg/day and the second case on olanzapine 20 mg/day. Both the patients did not improve on adding anticholinergic agents and finally stabilized by switching to clozapine. The third case developed OGC on amisulpride 400 mg and lurasidone 40 mg/day and improved by reducing amisulpride dose to 200 mg and stopping lurasidone. The fourth case developed OGC on aripiprazole 30 mg/day and improved by dose reduction. The fifth case developed OGC on amisulpride 400 mg/day and improved by switching to risperidone and anticholinergic combination. Oculogyric crisis is a potential side effect of antipsychotic medications (mostly with typical and rarely with atypical) and generally respond to oral anticholinergics, but in some cases, dose reduction or discontinuation of antipsychotic agent and switching to safer alternatives or clozapine is required.



[FULL TEXT] [PDF]*

        

Print this article         Email this article